Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm warning at Dec 23, 2016, 2:53 AM PST. It took effect at Dec 23, 2016, 3:00 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2016, 2:53 AM PST (10:53 UTC)
- In effect from
- Dec 23, 2016, 3:00 PM PST
- Expired
- Dec 24, 2016, 12:09 PM PST
- In force
- 21 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
403 WWUS46 KLOX 231053 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 253 AM PST FRI DEC 23 2016 ...WINTER STORM WARNING IN EFFECT FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICAS... ...WINTER WEATHER ADVISORY IN EFFECT FOR THE SANTA BARBARA COUNTY MOUNTAINS... .A STRONG AND FAST MOVING COLD FRONT IS EXPECTED TO BRING A PERIOD OF HEAVY PRECIPITATION TO THE MOUNTAINS LATER TODAY INTO TONIGHT. BEHIND THE FRONT...SHOWERS WILL LINGER THROUGH SATURDAY NIGHT...MOST NUMEROUS ON NORTH AND NORTHEAST FACING SLOPES. ALONG AND AHEAD OF THE FRONT...SNOW LEVELS WILL AVERAGE 5500 TO 6500 FEET...THEN WILL LOWER QUICKLY BEHIND THE FRONT TO BETWEEN 3000 AND 4000 FEET BY EARLY SATURDAY MORNING. THIS WILL LIKELY CAUSE SNOW TO ACCUMULATE ON MANY MOUNTAIN ROADS...POSSIBLY INCLUDING HEAVILY TRAVELED INTERSTATE 5 NEAR THE GRAPEVINE... SEVERELY AFFECTING TRAVEL DURING THE HOLIDAY WEEKEND. SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED ABOVE 6500 FEET...WITH 4 TO 8 INCHES BETWEEN 4500 AND 6500 FEET...AND 2 TO 4 INCHES BETWEEN 3000 AND 4500 FEET...AND ACROSS INTERSTATE 5 FROM THE GORMAN AREA TO THE GRAPEVINE. STRONG WINDS WILL ALSO AFFECT THE MOUNTAINS TODAY THROUGH SATURDAY NIGHT. THE COMBINATION OF SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. GUSTY WINDS AND TEMPERATURES IN THE 20S AND 30S WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES IN THE MOUNTAINS LATE TONIGHT THROUGH SATURDAY NIGHT. CAZ053-054-232300- /O.UPG.KLOX.WS.A.0002.161224T0000Z-161225T1200Z/ /O.NEW.KLOX.WS.W.0004.161223T2300Z-161225T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 253 AM PST FRI DEC 23 2016 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...MODERATE TO HEAVY PRECIPITATION WILL BEGIN THIS AFTERNOON...THEN CONTINUE THROUGH TONIGHT BEFORE TURNING TO SHOWERS. SHOWERS WILL PERSIST THROUGH SATURDAY NIGHT. * SNOW LEVELS...5500 TO 6500 FEET THROUGH TONIGHT...LOWERING TO 3000 TO 4000 FEET LATE TONIGHT OR EARLY SATURDAY AND CONTINUING AT THOSE LEVELS THROUGH SATURDAY NIGHT. * SNOW AMOUNTS...8 TO 16 INCHES ABOVE 6500 FEET...4 TO 8 INCHES BETWEEN 4500 FEET AND 6500 FEET...AND 2 TO 4 INCHES BETWEEN 3000 AND 4500 FEET...AND ON INTERSTATE 5 FROM ABOUT GORMAN TO NEAR THE GRAPEVINE. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE THIS AFTERNOON INTO TONIGHT...THEN NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH LATE TONIGHT THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ CAZ052-232300- /O.UPG.KLOX.WS.A.0002.161224T0000Z-161225T1200Z/ /O.NEW.KLOX.WW.Y.0006.161223T2300Z-161225T1200Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 253 AM PST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL BEGIN THIS MORNING...THEN IT WILL TURN TO SNOW AT HIGHER ELEVATIONS IN THE AFTERNOON. MODERATE TO HEAVY PRECIPITATION WILL CONTINUE THROUGH THIS EVENING BEFORE TURNING TO SHOWERS. SHOWERS WILL PERSIST THROUGH SATURDAY NIGHT. * SNOW LEVELS...LOWERING TO BETWEEN 5500 AND 6500 FEET THIS AFTERNOON...THEN TO 3000 TO 4000 FEET LATE TONIGHT AND CONTINUING AT THOSE LEVELS THROUGH SATURDAY NIGHT. * SNOW AMOUNTS...4 TO 8 INCHES BETWEEN 4500 FEET AND THE PEAKS AND 2 TO 4 INCHES BETWEEN 3000 AND 4500 FEET. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS AFTERNOON INTO EARLY THIS EVENING...THEN NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH TONIGHT THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ DB/ASR
4 follow-up statements
999 WWUS46 KLOX 232147 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 147 PM PST FRI DEC 23 2016 ...WINTER STORM WARNING IN EFFECT FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICAS... ...WINTER WEATHER ADVISORY IN EFFECT FOR THE SANTA BARBARA COUNTY MOUNTAINS... .A STRONG AND FAST MOVING COLD FRONT IS EXPECTED TO BRING A PERIOD OF HEAVY PRECIPITATION TO THE MOUNTAINS LATER TODAY INTO TONIGHT. BEHIND THE FRONT...SHOWERS WILL LINGER THROUGH SATURDAY NIGHT...MOST NUMEROUS ON NORTH AND NORTHEAST FACING SLOPES. ALONG AND AHEAD OF THE FRONT...SNOW LEVELS WILL AVERAGE 6500 TO 7500 FEET...THEN WILL LOWER QUICKLY BEHIND THE FRONT TO BETWEEN 3000 AND 4000 FEET BY EARLY SATURDAY MORNING. THIS WILL LIKELY CAUSE SNOW TO ACCUMULATE ON MANY MOUNTAIN ROADS...POSSIBLY INCLUDING HEAVILY TRAVELED INTERSTATE 5 NEAR THE GRAPEVINE... SEVERELY AFFECTING TRAVEL DURING THE HOLIDAY WEEKEND. SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED ABOVE 6500 FEET...WITH 4 TO 8 INCHES BETWEEN 4500 AND 6500 FEET...AND 2 TO 4 INCHES BETWEEN 3000 AND 4500 FEET...AND ACROSS INTERSTATE 5 FROM THE GORMAN AREA TO THE GRAPEVINE. STRONG WINDS WILL ALSO AFFECT THE MOUNTAINS TODAY THROUGH SATURDAY NIGHT. THE COMBINATION OF SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. GUSTY WINDS AND TEMPERATURES IN THE 20S AND 30S WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES IN THE MOUNTAINS LATE TONIGHT THROUGH SATURDAY NIGHT. CAZ053-054-240800- /O.CON.KLOX.WS.W.0004.161223T2300Z-161225T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 147 PM PST FRI DEC 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * TIMING...MODERATE TO HEAVY PRECIPITATION WILL BEGIN THIS AFTERNOON...THEN CONTINUE THROUGH TONIGHT BEFORE TURNING TO SHOWERS. SHOWERS WILL PERSIST THROUGH SATURDAY NIGHT. * SNOW LEVELS...6500 TO 7500 FEET THROUGH EARLY EVENING...LOWERING TO 3000 TO 4000 FEET LATE TONIGHT OR EARLY SATURDAY AND CONTINUING AT THOSE LEVELS THROUGH SATURDAY NIGHT. * SNOW AMOUNTS...8 TO 16 INCHES ABOVE 6500 FEET...4 TO 8 INCHES BETWEEN 4500 FEET AND 6500 FEET...AND 2 TO 4 INCHES BETWEEN 3000 AND 4500 FEET...AND ON INTERSTATE 5 FROM ABOUT GORMAN TO NEAR THE GRAPEVINE. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE THIS AFTERNOON INTO TONIGHT...THEN NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH LATE TONIGHT THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ CAZ052-240800- /O.CON.KLOX.WW.Y.0006.161223T2300Z-161225T1200Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 147 PM PST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * TIMING...RAIN WILL BEGIN THIS MORNING...THEN IT WILL TURN TO SNOW AT HIGHER ELEVATIONS IN THE AFTERNOON. MODERATE TO HEAVY PRECIPITATION WILL CONTINUE THROUGH THIS EVENING BEFORE TURNING TO SHOWERS. SHOWERS WILL PERSIST THROUGH SATURDAY NIGHT. * SNOW LEVELS...LOWERING TO BETWEEN 5500 AND 6500 FEET THIS EVENING...THEN TO 3000 TO 4000 FEET LATE TONIGHT AND CONTINUING AT THOSE LEVELS THROUGH SATURDAY NIGHT. * SNOW AMOUNTS...4 TO 8 INCHES BETWEEN 4500 FEET AND THE PEAKS AND 2 TO 4 INCHES BETWEEN 3000 AND 4500 FEET. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS AFTERNOON INTO EARLY THIS EVENING...THEN NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH TONIGHT THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$
320 WWUS46 KLOX 240806 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1206 AM PST SAT DEC 24 2016 ...WINTER STORM WARNING IN EFFECT FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICAS... ...WINTER WEATHER ADVISORY IN EFFECT FOR THE SANTA BARBARA COUNTY MOUNTAINS... .THERE ARE STILL QUITE A FEW MOUNTAIN SHOWERS ASSOCIATED WITH A COLD FRONT OVER THE EASTERN SAN GABRIEL MOUNTAINS AT THE MOMENT. THESE SHOWERS WILL PERSIST FOR THE NEXT FEW HOURS. BEHIND THE FRONT...SHOWERS WILL LINGER THROUGH SATURDAY NIGHT...MOST NUMEROUS ON NORTH AND NORTHEAST FACING SLOPES. SNOW LEVELS WILL LOWER QUICKLY BEHIND THE FRONT TO BETWEEN 3000 AND 4000 FEET BY EARLY SATURDAY MORNING. THIS WILL LIKELY CAUSE SNOW TO ACCUMULATE ON MANY MOUNTAIN ROADS...POSSIBLY INCLUDING HEAVILY TRAVELED INTERSTATE 5 NEAR THE GRAPEVINE... SEVERELY AFFECTING TRAVEL DURING THE HOLIDAY WEEKEND. SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED ABOVE 6500 FEET...WITH 4 TO 8 INCHES BETWEEN 4500 AND 6500 FEET...AND 2 TO 4 INCHES BETWEEN 3000 AND 4500 FEET...AND ACROSS INTERSTATE 5 FROM THE GORMAN AREA TO THE GRAPEVINE. STRONG WINDS WILL ALSO AFFECT THE MOUNTAINS TONIGHT. THE COMBINATION OF SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. GUSTY WINDS AND TEMPERATURES IN THE 20S AND 30S WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES IN THE MOUNTAINS LATE TONIGHT THROUGH SATURDAY NIGHT. CAZ053-054-241615- /O.CON.KLOX.WS.W.0004.000000T0000Z-161225T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1206 AM PST SAT DEC 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * TIMING...MODERATE TO HEAVY PRECIPITATION WILL CONTINUE THROUGH A FEW HOURS PAST MIDNIGHT TONIGHT BEFORE TURNING TO SHOWERS. SHOWERS WILL PERSIST ON THE NORTH SLOPES THROUGH SATURDAY NIGHT. * SNOW LEVELS...WILL START NEAR 5000 FEET AND THEN LOWER TO 3000 TO 4000 FEET OVERNIGHT. * SNOW AMOUNTS...8 TO 16 INCHES ABOVE 6500 FEET...4 TO 8 INCHES BETWEEN 4500 FEET AND 6500 FEET...AND 2 TO 4 INCHES BETWEEN 3000 AND 4500 FEET...AND ON INTERSTATE 5 FROM ABOUT GORMAN TO NEAR THE GRAPEVINE. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ CAZ052-241615- /O.CON.KLOX.WW.Y.0006.000000T0000Z-161225T1200Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1206 AM PST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * TIMING...NUMEROUS SHOWERS WILL PERSIST THROUGH SATURDAY NIGHT. * SNOW LEVELS...5000 FEET WILL LOWER TO 3000 TO 4000 FEET OVERNIGHT. * SNOW AMOUNTS...4 TO 8 INCHES BETWEEN 4500 FEET AND THE PEAKS AND 2 TO 4 INCHES BETWEEN 3000 AND 4500 FEET. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ ASR
644 WWUS46 KLOX 241622 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 822 AM PST SAT DEC 24 2016 ...WINTER STORM WARNING IN EFFECT FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICAS... ...WINTER WEATHER ADVISORY IN EFFECT FOR THE SANTA BARBARA COUNTY MOUNTAINS... .SCATTERED SNOW SHOWERS ARE CONTINUING ACROSS THE MOUNTAINS AT THE MOMENT...MOST NUMEROUS ACROSS THE NORTH SLOPES OF VENTURA AND LOS ANGELES COUNTY NEAR THE I-5 COORIDOR AND THE EASTERN SAN GABRIEL MOUNTAINS. SNOW LEVELS WILL CONTINUE TO BE LOW...BETWEEN 3000 AND 4000 FEET THROUGH TONIGHT WITH SEVERAL MORE INCHES OF SNOW POSSIBLE. STRONG WINDS WILL CONTINUE TO AFFECT THE MOUNTAINS THROUGH TONIGHT. THE COMBINATION OF SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. GUSTY WINDS AND TEMPERATURES IN THE 20S AND 30S WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES IN THE MOUNTAINS LATE TONIGHT THROUGH SATURDAY NIGHT. CAZ053-054-250030- /O.CON.KLOX.WS.W.0004.000000T0000Z-161225T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 822 AM PST SAT DEC 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * SNOW LEVELS...3000 TO 4000 FEET. * SNOW AMOUNTS...ADDITIONAL SNOWFALL OF 2 TO 4 INCHES IS POSSIBLE FOCUSED ACROSS NORTH FACING SLOPES IN NORTHERN VENTURA COUNTY INTO NORTHWEST LOS ANGELES COUNTY WITH LIGHT AMOUNTS ELSEWHERE. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ CAZ052-250030- /O.CON.KLOX.WW.Y.0006.000000T0000Z-161225T1200Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 822 AM PST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * TIMING...NUMEROUS SHOWERS WILL PERSIST THROUGH EARLY SUNDAY MORNING. * SNOW LEVELS...3000 TO 4000 FEET. * SNOW AMOUNTS...AN ADDITIONAL 1 TO 2 INCHES OF SNOW POSSIBLE FOCUSED ACROSS NORTH AND EASTERN MOUNTAINS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ MUNROE/CK
175 WWUS46 KLOX 242009 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1209 PM PST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY CONTINUES FOR THE SANTA BARBARA COUNTY MOUNTAINS AND THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICAS THROUGH TONIGHT... .NUMEROUS SNOW SHOWERS WILL CONTINUE ACROSS THE MOUNTAINS AT TIMES THROUGH TONIGHT. SNOW LEVELS WERE AROUND 4000 FEET THIS AFTERNOON AND WILL QUICKLY DROP TO 2500-3000 FEET TONIGHT WITH ADDITIONAL SNOW ACCUMULATIONS OF 1-3 INCHES POSSIBLE. GUSTY NORTH TO NORTHWEST WINDS OF 40-50 MPH WILL REDEVELOP TONIGHT WHICH COULD CREATE BLOWING SNOW AND ICY TRAVEL CONDITIONS FOR THE I-5 CORRIDOR ALONG THE GRAPEVINE. IF POSSIBLE, COMPLETE HOLIDAY TRAVEL BEFORE ROAD CONDITIONS DETERIORATE AGAIN TONIGHT. CAZ053-054-250430- /O.CAN.KLOX.WS.W.0004.000000T0000Z-161225T1200Z/ /O.EXA.KLOX.WW.Y.0006.000000T0000Z-161225T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1209 PM PST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...NUMEROUS SNOW SHOWERS WILL PERSIST THROUGH EARLY SUNDAY MORNING. * SNOW LEVELS...NEAR 4000 FEET DROPPING TO 2500-3000 FEET TONIGHT. * SNOW AMOUNTS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW POSSIBLE FOCUSED ACROSS NORTH FACING MOUNTAIN SLOPES IN NORTHWEST LOS ANGELES COUNTY AND NORTHERN VENTURA COUNTY. TRAVEL ON I-5 GRAPEVINE COULD BE IMPACTED. * WINDS...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ CAZ052-250430- /O.CON.KLOX.WW.Y.0006.000000T0000Z-161225T1200Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1209 PM PST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * TIMING...NUMEROUS SNOW SHOWERS WILL PERSIST THROUGH EARLY SUNDAY MORNING. * SNOW LEVELS...NEAR 4000 FEET DROPPING TO 2500-3000 FEET TONIGHT. * SNOW AMOUNTS...AN ADDITIONAL 1 TO 2 INCHES OF SNOW POSSIBLE FOCUSED ACROSS NORTH AND EASTERN MOUNTAINS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 2:48 AM PST, 5 minutes earlier.
Area forecast discussion, Dec 23, 2:48 AM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 AM PST Fri Dec 23 2016
.SYNOPSIS...
A fast moving low will spread gusty winds and precipitation from
San Luis Obispo county early this morning and into Los Angeles
county by early afternoon today. There is a slight chance of
thunderstorms through dawn Saturday. The Christmas temperatures
will drop to below normal and remain cool into the midweek.
&&
.SHORT TERM...(TDY-SUN)
Countdown to the storm is on. Currently all the sfc moisture left
over from ydys rains have lifted into a widespread stratus deck
(even in Palmdale). Scattered showers streaming ahead of the cold
front are just about ready to move into the central coast. There
is just enough moisture and and lift over the LA/Orange county
area to produce some light showers. All mdls are in good agreement
that the front will spread heavy rain into the Central Coast this
morning while some light rain develops across the rest of the
area. Heavy Rain will continue to pound the Central Coast in the
afternoon and it will begin to spread into southern SBA county.
During the late afternoon and evening the front will move through
Ventura county and the entire area will be enveloped in rain with
a heavy band of rain with and near to the front. The system is
now forecast to move a little faster than previously forecast and
the heavy rain will now move into and out of L.A. county
overnight. Post frontal shower activity will continue for most of
the day Saturday esp on the north slopes and the San Gabriel mtn
coastal slopes. There is now more instability and upper good level
jet dynamics forecast with this system which will lead to a
slight chc of TSTMs south of Point Conception during the evening
and overnight.
Rainfall rates...esp with TSTMs...could reach critical USGS
thresholds and a Flash Flood Watch is in effect for the recent
burn areas. Overall rainfall amounts expected to range between
0.50 to 1.50 inches for coastal/valley areas with 1.50 to 2.50
inches across S-SW facing foothill/mountain areas.
The Winter Storm Watch has been converted to a Winter Storm Warning
for the LA and VTA mtns but only a winter weather advisory for the
SBA mtns. Snow levels will be between snow levels between 6500 and
7000 feet prior to the front and then will fall rapidly to between
3000 and 4000 feet late tonight. The LA/VTA mtns will likely see 8
to 16 inches of snow above 6500 feet. There will be less snow in
the SBA mtns due to the lower hgt of the peaks. The lower snow
levels later tonight will likely bring some snow to Interstate 5
near the Grapevine. These snow showers and icy road conditions
will likely linger through Saturday night potentially causing
significant travel delays for those taking Interstate 5 to/from
the San Joaquin Valley on Christmas Eve and early Christmas
morning.
Its going to be windy with the front gusts to 35 to 45 mph will
be common across the SLO and SBA counties later this morning
lasting into the early evening. The LA and VTA mtns will likely
see gusts to 60 mph as the front approaches. Some of the mtn winds
will spill into the foothills of the Antelope Vly a wind advisory
is in effect for the area but it really only applies to the area
in and near to the foothills. Lancaster and Palmdale will not
really see too much wind.
A little pop up ridge will bring fair weather to the area Christmas
day. It will be cool with 561DM hgts. Max temps across the coasts
and vlys will struggle to reach 60. Max temps will be 6 to 12
degrees below normal.
.LONG TERM...(MON-THU)
Still some uncertainties about Monday as the ECMWF remains well to
the west while the operational GFS continues to just skirt the
extreme western part of our CWA. However, once again most of the
ensemble solutions tend to support the farther west solution and
for now rain chances have been shifted mainly offshore. The models
eventually have the upper low moving inland across central Baja by
around Thu with a ridge popping up in between for dry and warmer
weather for our area. Confidence not particularly high with this
scenario, especially given what happened Wednesday, but for now
will go with the dry and warmer forecast as depicted in the
models.
&&
.AVIATION...
23/0600Z
At 0520z at klax, there was no marine inversion.
Some residual low level moisture with MVFR cigs across eastern LA
county this evening. These clouds are expected to build back to
the w and nw resulting in widespread MVFR cigs in most coastal
and valley areas of L.A. County late tonight into Fri morning.
Otherwise...a strong cold front will approach the Central Coast
Fri morning. Widespread MVFR cigs will overspread SLO and SBA
Counties Fri morning with areas of IFR cigs and rain developing in
the afternoon and persisting into the evening hours. Gusty se to s
winds will develop across SLO County and much of SBA County as
well later Fri morning or afternoon.
IFR cigs and rain will spread into VTU County late in the
afternoon, and during the early evening across L.A. County.
klax...Low to moderate confidence in the 06z TAF. There is a 30
percent chance that VFR conds will persist until at least 14z.
On the other hand, there is a 20 percent chance of IFR conditions
as early as 21z. There is a 20 percent chance that winds from 090
to 130 degrees will reach or exceed 10 knots between 14z and 21Z.
kbur...Low to moderate confidence in the 06z TAF. There is a 30
percent chance that VFR conds will persist until at least 14z.
On the other hand, there is a 20 percent chance of IFR conditions
as early as 21z.
&&
.MARINE...
22/900 PM.
Large seas at or above SCA levels may drop below those levels for
a while late tonight and early Fri, but winds will increase to SCA
levels in most areas Fri and cont through Sat night so have just
converted existing SCA for hazardous seas to general SCAs.
A strong cold front will sweep across the waters late Fri and Fri
night. Moderate to high confidence in a period of SCA level se to
s winds across the entire waters Fri, extending into early Fri
evening across the inner and southern outer waters, then high
confidence in SCA level Nw winds behind the front Fri night
through late Sat night. Winds could briefly approach gale warning
levels late Fri into Fri night, and there is a 20 percent chance
that a Gale Warning may be needed.
Dangerous seas are expected across the outer waters and northern
inner waters through Sat night. Rough and choppy short-period seas
will develop across the SBA Channel and southern inner waters
late Fri and cont through Sat night.
There is a slight chance of tstms across the waters Fri night. Any
thunderstorm could produce dangerous cloud to water lightning,
gusty winds, rough seas and waterspouts.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 3 PM PST Sunday for zones
34-35. (See LAXCFWLOX).
Wind Advisory in effect from 9 AM this morning to 6 PM PST
this evening for zones 34>38-51. (See LAXNPWLOX).
Flash Flood Watch in effect from 10 AM PST this morning
through this evening for zones 34>37-39-52. (See LAXFFALOX).
Flash Flood Watch in effect from this evening through late
tonight for zones 40-44>46-53-54-59-88-547. (See LAXFFALOX).
Wind Advisory in effect from 9 AM this morning to 3 PM PST
this afternoon for zones 52>54. (See LAXNPWLOX).
Winter Weather Advisory in effect from 3 PM this afternoon to
4 AM PST Sunday for zone 52. (See LAXWSWLOX).
Winter Storm Warning in effect from 3 PM this afternoon to 4
AM PST Sunday for zones 53-54. (See LAXWSWLOX).
Wind Advisory in effect from 9 AM this morning to 10 PM PST
this evening for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 AM PST Sunday for zone
645. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PST Sunday for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PST Sunday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SUN-THU)
Snow is possible over the Grapevine early Sunday that may create
hazardous road conditions. High surf and gales expected near and
over the coastal waters Sunday.
&&
PUBLIC...Rorke
AVIATION...DB
MARINE...DB
SYNOPSIS...STU
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 8:40 PM PST | Small Craft Advisory | LOX | 5 days | |
| Dec 23, 2:53 AM PST | Winter Weather Advisory | LOX | 54 hr | |
| Dec 23, 3:58 AM PST | Wind Advisory | LOX | Santa Barbara | 14 hr |
| Dec 23, 6:01 AM PST | Beach Hazards Statement | LOX | 58 hr | |
| Dec 23, 8:05 AM PST | High Wind Warning | LOX | 14 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.